Alert archive / Tennessee / Winter Storm Warnings in 2022

Winter Storm Warning 4, NWS Nashville, TN

March 11, 202226 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Mar 11, 2022, 2:35 AM CST for 26 counties in Tennessee. It took effect at Mar 11, 2022, 9:00 PM CST. It was in force for 8 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2022, 2:35 AM CST (08:35 UTC)
In effect from
Mar 11, 2022, 9:00 PM CST
Expired
Mar 12, 2022, 5:01 AM CST
In force
8 hr
Issued by
NWS Nashville, TN
All 26 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 10:21 PM CSTSNOW 1.5Ridgetop, TNCOUNTY EMA OFFICIAL ALSO REPORTED MULTIPLE WRECKS THROUGHOUT ROBERTSON COUNTY. ALL ROADS ARE SNOW COVERED AND TREACHEROUS.
Mar 11, 11:15 PM CSTSNOW 1.59 Ene Lewisburg, TNTSPOTTER REPORT OF 1.5 INCHES OF SNOW IN WHEEL.
Mar 12, 12:00 AM CSTSNOW 2.51 Nne Green Hill, TNMEASURED AT THE NWS NASHVILLE OFFICE. STILL SNOWING HEAVILY.
Mar 12, 12:36 AM CSTSNOW 3Hartsville, TNSTILL SNOWING HEAVILY.
Mar 12, 12:47 AM CSTSNOW 34 Ne Mount Juliet, TN
Mar 12, 1:43 AM CSTSNOW 3.5Pulaski, TN
Mar 12, 2:09 AM CSTSNOW 4Pulaski, TN
Mar 12, 2:37 AM CSTSNOW 4.512 Nnw Nashville, TNJOELTON.
Mar 12, 3:03 AM CSTSNOW 3.11 Nne Green Hill, TN
Mar 12, 3:33 AM CSTSNOW 5Nashville, TNANTIOCH.
Mar 12, 4:24 AM CSTSNOW 3Woodbury, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS44 KOHX 110835
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
235 AM CST Fri Mar 11 2022

TNZ095-121200-
/O.UPG.KOHX.WW.Y.0009.220312T0000Z-220312T1200Z/
/O.NEW.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/
Giles-
Including the city of Pulaski
235 AM CST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Giles County.

* WHEN...From 9 PM this evening to 8 AM CST Saturday.
 
* IMPACTS...Travel could become very difficult. Some trees and
  power lines may get knocked down due to the weight of the snow
  with scattered power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ009>011-028>034-061>066-075-077>080-121200-
/O.UPG.KOHX.WS.A.0002.220312T0300Z-220312T1500Z/
/O.NEW.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/
Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-
Bedford-Coffee-Warren-Grundy-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Cookeville, Livingston, Jamestown, Allardt, 
Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville,
Sparta, Crossville, Shelbyville, Tullahoma, Manchester, 
McMinnville, Altamont, Coalmont, and Spencer
235 AM CST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6
  inches. Winds gusting as high as 40 mph.

* WHERE...Eastern Middle Tennessee including the Upper Cumberland
  and Cumberland Plateau.

* WHEN...From 9 PM this evening to 8 AM CST Saturday.

* IMPACTS...Travel could become very difficult. Some trees and
  power lines may get knocked down due to the weight of the snow
  with scattered power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005>008-023>027-056>060-093-094-121200-
/O.CON.KOHX.WW.Y.0009.220312T0000Z-220312T1200Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Perry-Hickman-Lewis-Williamson-Maury-Wayne-
Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, 
and Lawrenceburg
235 AM CST Fri Mar 11 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches. Winds gusting as high as 35 mph.

* WHERE...Western Middle Tennessee including most of the 
  Nashville metro area.

* WHEN...From 6 PM Friday to 6 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Travel could become
  difficult in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Shamburger
3 follow-up statements
569 
WWUS44 KOHX 120211
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
811 PM CST Fri Mar 11 2022

TNZ007-008-026-027-121200-
/O.UPG.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/
/O.EXA.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/
Robertson-Sumner-Cheatham-Davidson-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, and Nashville
811 PM CST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4  
  inches. Winds gusting as high as 40 mph.

* WHERE...Robertson, Sumner, Cheatham and Davidson Counties.

* WHEN...From 9 PM CST this evening until 8 AM CST Saturday.

* IMPACTS...Travel could become very difficult. Some trees and
  power lines may get knocked down due to the weight of the snow
  with scattered power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ009>011-028>034-061>066-075-077>080-095-121200-
/O.CON.KOHX.WS.W.0004.220312T0300Z-220312T1400Z/
Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-
Bedford-Coffee-Warren-Grundy-Van Buren-Giles-
Including the cities of Lafayette, Celina, Byrdstown, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Cookeville, Livingston, Jamestown, Allardt, 
Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville,
Sparta, Crossville, Shelbyville, Tullahoma, Manchester, 
McMinnville, Altamont, Coalmont, Spencer, and Pulaski
811 PM CST Fri Mar 11 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 40 mph.

* WHERE...Eastern Middle Tennessee including the Upper 
  Cumberland and Cumberland Plateau.

* WHEN...From 9 PM CST this evening to 8 AM CST Saturday.

* IMPACTS...Travel could become very difficult. Some trees and 
  power lines may get knocked down due to the weight of the snow 
  with scattered power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005-006-023>025-056>060-093-094-121200-
/O.CON.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Williamson-Maury-Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Clifton, Waynesboro, and Lawrenceburg
811 PM CST Fri Mar 11 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches. Winds gusting as high as 35 mph.

* WHERE...Western Middle Tennessee.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Travel could 
  become difficult in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JB Wright
716 
WWUS44 KOHX 120823
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
223 AM CST Sat Mar 12 2022

TNZ007-026-027-120930-
/O.CAN.KOHX.WS.W.0004.000000T0000Z-220312T1400Z/
Robertson-Cheatham-Davidson-
Including the cities of Springfield, Ashland City, 
Kingston Springs, and Nashville
223 AM CST Sat Mar 12 2022

...WINTER STORM WARNING IS CANCELLED...

Although some light snow and flurries will continue for a couple
more hours, heavy snow has ended and the Winter Storm Warning is
cancelled. 

$$

TNZ005-006-023>025-056>060-093-094-120930-
/O.CAN.KOHX.WW.Y.0009.000000T0000Z-220312T1200Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Williamson-Maury-Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Clifton, Waynesboro, and Lawrenceburg
223 AM CST Sat Mar 12 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Although some light snow and flurries will continue for a couple
more hours, heavy snow has ended and the Winter Weather Advisory 
is cancelled.

$$

TNZ008>011-028>034-061>066-075-077>080-095-121200-
/O.EXT.KOHX.WS.W.0004.000000T0000Z-220312T1200Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Marshall-Rutherford-Cannon-De Kalb-White-
Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville,
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, 
and Pulaski
223 AM CST Sat Mar 12 2022

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 40 mph.

* WHERE...Eastern Middle Tennessee including the Upper 
  Cumberland and Cumberland Plateau.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Travel could become very difficult. Some trees and 
  power lines may get knocked down due to the weight of the snow 
  with scattered power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Shamburger
466 
WWUS44 KOHX 121101
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
501 AM CST Sat Mar 12 2022

TNZ008>011-028>034-061>066-075-077>080-095-121215-
/O.CAN.KOHX.WS.W.0004.000000T0000Z-220312T1200Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Marshall-Rutherford-Cannon-De Kalb-White-
Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville,
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, 
and Pulaski
501 AM CST Sat Mar 12 2022

...WINTER STORM WARNING IS CANCELLED...

Although some scattered flurries and light snow will continue 
across Middle Tennessee another few hours, the earlier moderate 
to heavy snow has moved out of the area. Therefore the Winter 
Storm Warning has been cancelled.

Some roads across Middle Tennessee will remain snow-covered and 
hazardous today, especially secondary roadways. Drivers should 
use extra caution if traveling.

$$

Shamburger

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 11:03 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 11:03 PM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1103 PM CST Thu Mar 10 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Per current temperature trends and expected progression to
southeasterly surface winds, raised lows by a few degrees
tonight across entire mid state region. Tweaked hourly
temperature, dewpoint, and wind speed/direction grids blending
them with previously forecasted associated hourly late evening
gridded values. Remainder of forecast continues to be on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...We have one more night of VFR wx. Tomorrow, look
for increasing clouds and increasing southerly winds ahead of
tomorrow night's active weather system. Conditions will
deteriorate rapidly after 00Z as rain and low ceilings move in and
then rain mixes with and changes to snow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through Saturday morning
for Bedford-Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-
Grundy-Jackson-Macon-Marshall-Overton-Pickett-Putnam-Rutherford-
Smith-Trousdale-Van Buren-Warren-White-Wilson.

Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday
for Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys-
Lawrence-Lewis-Maury-Montgomery-Perry-Robertson-Stewart-Sumner-
Wayne-Williamson.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, Mar 10, 2:04 PM CST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
204 PM CST Thu Mar 10 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-112015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
204 PM CST Thu Mar 10 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A strong cold front will bring snow, frigid air, and gusty winds for
Friday night. Slick travel will likely develop Friday night and
continue into Saturday morning. The gusty winds and falling snow
will create poor visibility at times. A Winter Weather Advisory is in
effect for the western half of the mid state for 1 to 3 inches of
snow possible, and a Winter Storm Watch is in effect for the eastern
half of the mid state where 2 to 5 inches of snow will be possible.

Saturday morning wind chills will be in the single digits and teens.
Temperatures will stay unusually cold Saturday through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

Nearby

Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.